MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117321
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, when the 3dmax light mesh was removed from its packaging, the mesh was in perfect condition.After the mesh was inserted through the 10mm trocar, it was observed that the thermo-sealed edges of the mesh were cracked, and on one side, the edge was detached from the rest of the mesh.Provided images of the mesh in vivo show there is a tear visible in the seal edge that separates the seal edge from the mesh.An additional photo shows the mesh after being removed from the patient and decontaminated.The photo shows evidence of the mesh having been rolled/handled during use and again shows a tear present at the bottom of the mesh that separates the seal edge from the mesh completely.Note the mesh is separated from the edge seal not detached.Based on the event as reported and review of the photos provided, the likely root cause is user/device interface while handling the mesh during deployment and attempted placement.The instructions-for-use (ifu), provided with the device states, "use an appropriately sized trocar to allow mesh to slide down the trocar with minimal force.Grasp either the medial or lateral edge of the mesh, then deploy through the trocar.If grasping the medial edge, direct the trocar to the pubic tubercle.If grasping the lateral edge, direct the trocar laterally.This will facilitate easy placement." a review of the manufacturing records was performed and found that the lot was manufactured to the specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Note, the sample is reported to be available for evaluation; however, at this time has not been returned.If/when the sample is returned a supplemental mdr will be submitted to document the physical evaluation.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a laparoscopic right inguinal hernia repair procedure, after the 3dmax light mesh was inserted through a 10 mm trocar, it was observed that the thermo-sealed edges of the mesh were cracked, and on one side the edge was detached from the rest of the mesh.The mesh was removed, and another mesh was used to complete the procedure.Reportedly, no damage was observed to the box, seals, or inner packaging upon transfer to the table.Upon opening the mesh on the table, it was found to be in perfect condition.There was no patient harm or injury.

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25123343
Report Number1213643-2026-00603
Device Sequence Number10694780
Product Code FTL
UDI-Device Identifier00801741031069
UDI-Public(01)00801741031069(11)250512(17)300428(10)HUKS0150
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0117321
Device Lot NumberHUKS0150
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2026
Initial Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexFemale